Addiction: Substance Abuse Community
Methadone Constipation
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Methadone Constipation

This is a really hard thing to talk about... im one of those girls that freaks out if someone knows that I'm on my period. I feel like I can't talk to anyone because this stuff really embarrasses me! I take methadone off and on (recreationally)....I know I know. I shouldnt... I guess its been about two years. But I havent had any in about a week, close to it, and the constipation is horrible! Actually, it's the PAIN!!!! It feels like something SHARP is cutting me and today is the worst day it's ever been. I don't know what to do! I read that methadone doesnt completely break down in your stomach and peices can remain in your stool... I dont know if it's true or not but it sounds likely! to me!!! Once it starts hurting too bad, I just stop...and cry. My stomach doesnt hurt, cramp, or anything like that. I just can not use the restroom and I really really feel like I have to.

I'm about 100 pounds and I'm 22 years old. Ive never even been to a "woman doctor" or had any kind of stomach problems or health problems.... im so scared that I'm going to now.....

And im scared that these over the counter medications are going to make me have to use the restroom all freakin day or something weird! Ive never taken them.

MY MAIN QUESTION: Are these medications from the drug store going to help with the sharp/cutting pain? I dont want to take something and feel like i'm shitting peices of glass all day! Does that make sense? Probably not?

Please Help!
Related Discussions
6 Comments Post a Comment
Blank
631136_tn?1231425917
I had this problem as well. It's the worst. You feel like you're giving birth just trying to do your business. Drink a ton of water, and get some stool softners. It'll take a while, but little at a time you'll start to use the bathroom normally. Opiates are so bad on your stomach. You don't realize it, but while using you doing go to the bathroom like you regularly would. Your intestines are so backed up. I detoxed off of both heroin (a couple of times) and methadone (once). Everytime I had this problem. Message me if you have any other questions, and good luck to you.
Blank
Avatar_f_tn
You dont know how much you helped me. And how hard it was to get on here and write what I did. I am going to take your advice. Im drinking a HUGE glass of water right now! lol! And my bf is bringing me apple juice! Someone told me that would help too. I am getting off of these methadones, it's been a week. I still like hydros though.... do those do the same thing? Do they cause the same stomach problems or just opiates?

thank u for talking to me and helping me....
Blank
Avatar_m_tn
Usually when you stop using opiates the opposite happens and you have constant diarhea (diarrhea) for awhile. Ive been on and off methadone for years and while I was dosing I was constantly constipated, when I would detox after about 2-4days the constipation was gone only to be replaced by awful diarhea (diarrhea), along with other withdrawal symptoms. For me in the beginning of my methadone days it was purely recreational, gave me energy, lessened any depression or anxiety issues, helped me sleep, basicly things seemed great. But inevitably that day comes when you start to take it to not get sick rather than feel good and that is the day when the fun is over. Im sure youve probably heard all of this before but by all means stay away from methadone or the hydros, they will both eventually catch up to no matter what kind of handle you believe you have on things. One thing I can tell you for sure is this forum is incredible with the support and understanding it can provide, so stick around and ask as many questions as possible. Also just for the added info going to hydros will not help anything as far as your stomach is concerned, you'll be injesting rather large amounts of aceteminophen or ibuprofen which can cause all sorts of stomach conditions. I wish you all the best, try to kick the opiates for good, it will only benefit you later on. Take care and Good luck!
Blank
Avatar_f_tn
hun. methadone, hydros, percs- they are all opiates. all very addictive and terrible for your stomach. i can only speak for myself but all opiates did that to my stomach... it was hell so i feel/ have felt your pain. get senna. i dont know if thats the right spelling but its a gentle stool softner. that and gatorade or water will really help. other than that message me if you have any other questions. and when you are ready to stop using you can also ask questions on this forum these people really know what they are talking about. just keep in mind any opiate, pain killer, heroin, or synthetic opiate(methadone) will only cause more digestive problems and that is the least of the problems. im not trying to be mean but you and i are the same age and you and i have a good chance to save our lives before it gets far out of control and for me that happened in my teens. ive been on a suboxone program for a year and a half and im getting ready to xome off that in a matter of days. so just know that you can message me for anything at all. im sure that goes for the rest of us on here. good luck to you.
Blank
Avatar_f_tn
Thank you all for your advice. I'm crying right now so some of this might not make sense. I dont want to take methadone. No, Im NOT GOING TO TAKE METHADONE ANYMORE! I am going to take all of your advice and get myself feeling better! Ill post later and let u guys know how im feeling. I used to have so much energy. I used to be a hard worker...u know? Have a good life!! Now, im good for a while when im on domes, and horrible when im not. I hate it! Im almost over the methadone thing. Its xanax that's going to be my next problem. I need to go through a doctor for my anxiety instead of trying to medicate myself. But they always give me medication for add and the adderal makes my anxiety worse so I can't take it. I know I need xanax but I can't medicate myself.

Thank You! Thank You!

ill post more later!
Blank
Avatar_n_tn
your body doesnt know what your brain is thinking,your causing havic to your body by not taking methadone then taking itas your body is responding to u taking it and not taking it,be careful.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Addiction Answerers
352798_tn?1399301754
Blank
GoingToMakeIt
Near Seattle, WA
3197167_tn?1348972206
Blank
clean_in_ks
KS
3092482_tn?1383176848
Blank
weaver71
CA
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
6942344_tn?1405732905
Blank
Amandag78
Perth, Australia